Alert archive / Connecticut / Special Weather Statements in 2011

Special Weather Statement, NWS Boston/Norton, MA

June 15, 2011

NWS Boston/Norton, MA issued this special weather statement at Jun 15, 2011, 5:59 PM EDT. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 15, 2011, 5:59 PM EDT (21:59 UTC)
Expired
Jun 15, 2011, 6:45 PM EDT
In force
46 min
Issued by
NWS Boston/Norton, MA

The radar

The Boston radar (KBOX), 77 km from the middle of the area, began a volume at 21:59 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Brookhaven, NY (KOKX), launched 12:00Z, 10.0 hours before the alert went out and 139 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brookhaven, NY at 12:00Z on 2011-06-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brookhaven, NY at 12:00Z on 2011-06-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 146 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1083 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
146 m²/s²
0-3 km storm-relative helicity
211 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

015 
WWUS81 KBOX 152159
SPSBOX

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
559 PM EDT WED JUN 15 2011

CTZ003-004-MAZ004-011-012-152245-
EASTERN HAMPDEN MA-NORTHERN WORCESTER MA-SOUTHERN WORCESTER
MA-TOLLAND CT-WINDHAM CT-
559 PM EDT WED JUN 15 2011

AT 555 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CAPABLE OF PRODUCING WIND GUSTS TO 40 MPH AND
PENNY SIZED HAIL 4 MILES SOUTH OF BROOKFIELD...OR ABOUT 17 MILES
SOUTHWEST OF WORCESTER...MOVING SOUTH AT 20 MPH.

* SOME LOCATIONS AFFECTED INCLUDE...CHARLTON...BRIMFIELD...
  STURBRIDGE...SOUTHBRIDGE...WALES...HOLLAND...UNION...WOODSTOCK...
  POMFRET...MANSFIELD...EASTFORD...CHAPLIN AND ASHFORD.

FOR YOUR SAFETY...GET INSIDE WHEN THIS STORM APPROACHES. WINDS MAY BE
STRONG ENOUGH TO BRING DOWN SMALL BRANCHES. MINOR STREET FLOODING AND
PONDING OF WATER IN POOR DRAINAGE AREAS IS ALSO POSSIBLE.

&&

LAT...LON 4179 7194 4179 7225 4223 7222 4223 7198

$$

KJC

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boston/Norton, MA wrote its last area forecast discussion before this special weather statement went out at Jun 15, 4:35 PM EDT, 1 hour 24 minutes earlier.

Area forecast discussion, Jun 15, 4:35 PM EDT, 1 hour 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
435 PM EDT WED JUN 15 2011

.SYNOPSIS...
HIGH PRESSURE WILL BUILD OVER SOUTHERN NEW ENGLAND THROUGH
THURSDAY. SHOWERS WILL RETURN FRIDAY WITH UNSETTLED WEATHER
POSSIBLY LINGERING INTO SATURDAY. DRY WEATHER WITH A GRADUAL
WARMING TREND IS EXPECTED NEXT WEEK.

&&

.NEAR TERM /UNTIL 6 AM THURSDAY MORNING/...
BAND OF SCT SHOWERS AND ISOLD TSTMS DEVELOPED ALONG THE SPINE OF THE
WHITE MOUNTAINS TO THE MONADNOCKS IN THE N FLOW OUT OF CENTRAL NH
INTO CHESHIRE AND WESTERN HILLSBOROUGH COUNTIES DURING THIS
AFTERNOON. SOME ARE HOLDING TOGETHER ENOUGH TO MAKE IT INTO CENTRAL
MA. CORES OF THESE CELLS NOT TOO DEEP DUE TO DRY AIRMASS IN PLACE
ALONG WITH LACK OF LIFTING MECHANISM. HOWEVER...HAVE NOTED A FEW C/G
LIGHTNING STRIKES ACROSS SULLIVAN AND MERRIMACK COUNTIES...SO
INCLUDED MENTION OF BRIEF THUNDER FOR THIS EVENING. HAVE INCLUDED
SLIGHT CHANCE-CHANCE POPS FOR SHOWERS AND ISOLD TSTMS INTO THIS
EVENING...THEN SHOULD DISSIPATE BY AROUND 00Z-01Z.

AFTER THIS...EXPECT SHORT WAVE RIDGE AND SURFACE HIGH WILL BUILD
INTO THE REGION DURING THE NIGHT. EXPECT SKIES TO BECOME MOSTLY
CLEAR ACROSS MOST AREAS. MAY SEE PATCHY FOG DEVELOP ACROSS S NH/W MA
WELL AFTER MIDNIGHT. OVERNIGHT LOWS FORECAST TO BE MAINLY IN THE
50S...BUT IF WINDS DROP OFF IN THE VALLEYS...MAY SEE TEMPS FALL
BELOW 50 IN A FEW SPOTS.

&&

.SHORT TERM /6 AM THURSDAY MORNING THROUGH THURSDAY NIGHT/...
THURSDAY...SHORT RANGE MODELS CONTINUE TO PUSH RIDGE ACROSS THE
REGION AS SURFACE HIGH BUILDS OFF THE MID ATLC COAST. WITH GOOD
SUBSIDENCE IN PLACE...EXPECT A MOSTLY SUNNY AND MILD DAY AS WINDS
VEER TO THE SOUTHWEST AND PICK UP A BIT. EXPECT TEMPS TO TOP OFF IN
THE LOWER-MID 80S AT MOST LOCATIONS AWAY FROM THE S COAST.

THURSDAY NIGHT...AS RIDGE BUILDS OFF THE NEW ENGLAND COAST...WILL
START TO SEE CLOUDS INCREASING FROM THE SOUTHWEST AS WARM FRONT
STARTS TO APPROACH FROM ATTENDANT LOW ACROSS THE GREAT LAKES. MODELS
ARE A BIT SLOWER IN PUSHING THE HIGH OFFSHORE...SO HAVE BACKED OFF
ON BRINGING THE PRECIP IN UNTIL AFTER MIDNIGHT ACROSS RI/N CT/
CENTRAL AND W MA. WITH LACK OF DAYTIME HEATING AND LACK OF GOOD
LIFT...DID NOT MENTION THUNDER IN THIS PORTION OF THE FORECAST...FOR
NOW.

WITH CLOUDS INCREASING AND WARM AIR ADVECTION IN PLACE...TEMPS WILL
NOT BE AS COOL AS TONIGHT. EXPECT OVERNIGHT LOWS MAINLY IN THE MID
50S TO LOWER 60S.

&&

.LONG TERM /FRIDAY THROUGH WEDNESDAY/...
A PERIOD OF UNSETTLED WEATHER IS LIKELY FRIDAY AND FRI NIGHT AS
SHORTWAVE APPROACHES FROM THE GT LAKES. MID LEVEL VORTEX OVER
QUEBEC THEN WILL DROP SWD AND MOVE ACROSS MAINE ON SUNDAY BEFORE
LIFTING INTO THE MARITIMES EARLY NEXT WEEK. MAINLY DRY NW FLOW
EXPECTED SUNDAY INTO EARLY NEXT WEEK WITH MORE UNCERTAINTY IN
SENSIBLE WX TOWARD THE END OF THE PERIOD. HEAT AND HUMIDITY
REMAINING SUPPRESSED TO THE SOUTHWEST THROUGH MID WEEK.

FRIDAY...
MID LEVEL TROF APPROACHES FROM THE EASTERN GT LAKES MOVING ACROSS
SNE FRI NIGHT. WEAK LOW LEVEL BOUNDARY/WARM FRONT LIFTS NWD INTO
THE REGION DURING FRI ALONG WITH AREA OF DEEPER MOISTURE WHICH WILL
BRING SOME SHOWERS TO THE REGION MOVING FROM SW TO NE. SYNOPTIC
LIFT IS RELATIVELY WEAK AND SOME MID LEVEL DRYING IS NOTED IN THE
AFTERNOON SO DON'T EXPECT A COMPLETE WASHOUT. HOWEVER...HIGHER
DEWPOINT AIR MOVES INTO THE REGION AND COMBINED WITH MARGINALLY
COOL AIR ALOFT WILL DESTABILIZE ATMOS WITH CAPES AROUND 1000 J/KG.
WE INCLUDED CHC AFTERNOON TSTMS WITH CHC SHOWERS/TSTMS LINGERING
INTO THE EVENING AS MID LEVEL TROF AXIS MOVES EAST ACROSS NEW ENG.

FRI TEMPS...LEANED TOWARD COOLER MET GUIDANCE DUE TO CLOUD COVER
AND SOUTHERLY FLOW.

SATURDAY...
THE SHORTWAVE AND TROF AXIS MOVES TO THE EAST BUT RESIDUAL COLD
POOL ALOFT WITH 500 MB TEMPS -14C AND DEWPOINTS STILL IN THE 60S
WILL GENERATE CAPES UP TO 1000 J/KG. SO SCT SHOWERS/TSTMS
ARE POSSIBLE AND WILL CONTINUE CHC POPS. SEASONABLE TEMPS 70S TO
LOWER 80S.

SUNDAY...
MID LEVEL LOW CENTER WILL BE PASSING TO THE N AND E...BUT COLUMN
IS DRY WITH NW FLOW IN PLACE. EXPECT DIURNAL CU TO DEVELOP BUT
DRY WEATHER SHOULD PREVAIL. SEASONABLE TEMPS 70S TO LOWER
80S...COOLEST N AND HIGHER ELEVATIONS.

MONDAY...
LOOKS DRY AND SEASONABLE WITH HIGH PRES IN CONTROL.

TUESDAY-WEDNESDAY...
FORECAST CONFIDENCE DECREASES AS GFS AND ECMWF BEGIN TO DIVERGE.
ECMWF FLATTENS UPSTREAM RIDGING WITH FAST MOVING SHORTWAVES
APPROACHING IN WESTERLY FLOW BRINGING CHC SHOWERS. GFS IS MORE
AMPLIFIED WITH THE RIDGE KEEPING SHORTWAVE ENERGY WELL NORTH AND
WEST WITH DRY WEATHER. 12Z ECMWF SOLUTION IS A CHANGE FROM ITS 00Z
RUN SO WE WENT WITH A DRY FORECAST BUT LOW CONFIDENCE THIS FAR
OUT. HEAT AND HUMIDITY WILL REMAIN TO THE SW THROUGH TUE. GFS
TRIES TO BRING WARMER TEMPS BY WED WHILE ECMWF IS NOTICEABLY
COOLER.

&&

.AVIATION /20Z WEDNESDAY THROUGH MONDAY/...
FORECASTER CONFIDENCE LEVELS...
  LOW...LESS THAN 30 PERCENT
  MODERATE...30 PERCENT TO 60 PERCENT
  HIGH...GREATER THAN 60 PERCENT

THROUGH 00Z...HIGH CONFIDENCE. EXPECT VFR CONDITIONS THROUGH THE
AFTERNOON. WILL SEE SCT SHOWERS/ISOLD TSTMS ACROSS S NH/CENTRAL MA
DURING THIS TIMEFRAME...BUT SHOULD START DISSIPATING BY AROUND 00Z.
MAY SEE LOCAL MVFR CIGS/VSBYS IN BRIEF DOWNPOURS. WILL SEE VFR
CONDITIONS ELSEWHERE.

TONIGHT...HIGH CONFIDENCE. VFR. EXPECT SKIES TO BECOME MOSTLY CLEAR.
MAY SEE LOCAL MVFR VSBYS IN PATCHY FOG AFTER 06Z MAINLY ACROSS S
NH/W MA.

THURSDAY...HIGH CONFIDENCE FOR VFR CONDITIONS.

KBOS TERMINAL...HIGH CONFIDENCE FOR VFR CONDITIONS THROUGH THURSDAY.
WILL SEE FEW-SCT050-060 THROUGH AROUND 22Z...THEN SKIES SHOULD
BECOME MAINLY CLEAR. E-SE WIND WILL CONTINUE AT AROUND 10-12 KT
THROUGH 22Z...THEN SHOULD SHIFT TO SE-S AND DIMINISH AFTER 00Z.

THURSDAY NIGHT...MEDIUM CONFIDENCE. MAINLY VFR CONDITIONS BUT
MID-HIGH CIGS MOVING IN FROM SW-NE AFTER 04Z.  MAY SEE LOCAL MVFR
CIGS ACROSS N CENTRAL CT/W MA AFTER 06Z IN PATCHY FOG AND SCT
SHOWERS.

OUTLOOK...FRIDAY THROUGH MONDAY...

FRIDAY...MEDIUM CONFIDENCE. CONDITIONS LOWERING TO MVFR IN SHOWERS
AND SCATTERED TSTMS.

SATURDAY...MEDIUM CONFIDENCE. MOSTLY VFR...BUT SCT SHOWERS/TSTMS
MAY BRING BRIEF MVFR CONDITIONS.

SUNDAY AND MONDAY...MEDIUM CONFIDENCE. VFR.

&&

.MARINE...
TONIGHT...HAVE DISCONTINUED THE SMALL CRAFT FOR CAPE COD BAY AND
NANTUCKET SOUND...BUT KEPT IT UP ON THE OUTER WATERS. STILL NOTING
SOME N-NE GUSTS UP TO 25 KT AND OCCASIONAL SEAS UP TO 5 FT. EXPECT
THESE TO DIMINISH BY AROUND 23Z. KEPT THE SMALL CRAFT GOING ON THE
OUTER WATERS UNTIL THEN. OTHERWISE...HIGH PRESSURE WILL BUILD WEST
OF THE WATERS OVERNIGHT AS WINDS AND SEAS CONTINUE TO DIMINISH.

THURSDAY...HIGH PRESSURE ACROSS THE WATERS WILL KEEP WINDS AND SEAS
BELOW SMALL CRAFT CRITERIA.

THURSDAY NIGHT...SW WINDS WILL START TO PICK UP...BUT EXPECT GUSTS
ONLY UP TO AROUND 20 KT. SEAS WILL ALSO EXPECTED TO REMAIN BELOW 5
FT.

OUTLOOK...FRIDAY THROUGH MONDAY...

FRIDAY...SW LOW LEVEL JET WILL CLIP SE WATERS WHICH MAY BRING A
PERIOD OF GUSTS NEAR 25 KT DURING THE AFTERNOON AND EVENING.
UNDERCUT WNAWAVE GUIDANCE BY 20 PERCENT BUT STILL HAVE SEAS
BUILDING TO 5-6 FT OVER THE S COASTAL WATERS LATE FRI AND FRI
NIGHT.

SAT THROUGH MON...MAINLY LIGHT WINDS BELOW 20 KT. LINGERING 5 FT
SEAS OVER THE OUTER WATERS SAT...THEN SEAS SUBSIDING BELOW SCA
SUNDAY AND MONDAY.

&&

.TIDES/COASTAL FLOODING...
EXPECT TONIGHT/S HIGH ASTRONOMICAL TIDE BETWEEN 11 PM AND MIDNIGHT.
SWELL WILL BE UP TO AROUND 3 FT...BUT SEAS HAVE BEEN SUBSIDING
DURING THE DAY. NOT EXPECTING TONIGHT/S TIDE TO BE QUITE AS HIGH AS
LAST NIGHT...BUT CAN NOT RULE OUT SOME MINOR SPLASHOVER AROUND THE
HIGH TIDE. MENTIONED IN THE HAZARDOUS WEATHER OUTLOOK...BUT FEEL
THAT STATEMENT IS NOT NEEDED AT THIS TIME.

&&

.BOX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
MA...NONE.
NH...NONE.
RI...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 7 PM EDT THIS EVENING FOR
     ANZ250-254-255.

&&

SYNOPSIS...KJC/EVT
NEAR TERM...EVT
SHORT TERM...EVT
LONG TERM...KJC
AVIATION...KJC/EVT
MARINE...KJC/EVT
TIDES/COASTAL FLOODING...EVT
Hazardous weather outlook, Jun 15, 3:44 PM EDT, 2 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAUNTON MA
344 PM EDT WED JUN 15 2011

CTZ002>004-MAZ002>006-008>014-017-018-020-021-023-026-NHZ011-012-015-
RIZ001>008-161945-
HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA-
EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA-
WESTERN ESSEX MA-WESTERN HAMPSHIRE MA-WESTERN HAMPDEN MA-
EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA-SOUTHERN WORCESTER MA-
WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA-NORTHERN BRISTOL MA-
WESTERN PLYMOUTH MA-SOUTHERN BRISTOL MA-SOUTHERN PLYMOUTH MA-
DUKES MA-NORTHERN MIDDLESEX MA-CHESHIRE NH-EASTERN HILLSBOROUGH NH-
WESTERN AND CENTRAL HILLSBOROUGH NH-NORTHWEST PROVIDENCE RI-
SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI-BRISTOL RI-
WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI-
344 PM EDT WED JUN 15 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN
CONNECTICUT...CENTRAL MASSACHUSETTS...EASTERN
MASSACHUSETTS...NORTHEASTERN MASSACHUSETTS...SOUTHEASTERN
MASSACHUSETTS...WESTERN MASSACHUSETTS...SOUTHERN NEW
HAMPSHIRE...NORTHERN RHODE ISLAND AND SOUTHERN RHODE ISLAND.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

MAZ007-015-016-019-022-024-161945-
EASTERN ESSEX MA-SUFFOLK MA-EASTERN NORFOLK MA-EASTERN PLYMOUTH MA-
BARNSTABLE MA-NANTUCKET MA-
344 PM EDT WED JUN 15 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN
MASSACHUSETTS...NORTHEASTERN MASSACHUSETTS AND SOUTHEASTERN
MASSACHUSETTS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THERE IS LOW PROBABILITY OF MINOR SPLASH OVER DURING THE TIME OF
HIGH TIDE...ROUGHLY AROUND MIDNIGHT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ230>237-250-251-254>256-161945-
BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-
BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND-
COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL
MARINE SANCTUARY-MASSACHUSETTS BAY AND IPSWICH BAY-
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND
NANTUCKET-
COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO
20 NM SOUTH OF BLOCK ISLAND-
344 PM EDT WED JUN 15 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS
AND RHODE ISLAND COASTAL WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Jun 15, 4:38 PM EDT, 1 hour 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
438 PM EDT WED JUN 15 2011

MAZ004-026-NHZ011-015-152115-
CHESHIRE NH-NORTHERN WORCESTER MA-NORTHWEST MIDDLESEX COUNTY
MA-WESTERN AND CENTRAL HILLSBOROUGH NH-
438 PM EDT WED JUN 15 2011

AT 434 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS
TO 40 MPH OVER PETERBOROUGH...OR ABOUT 7 MILES NORTHEAST OF
JAFFREY...MOVING SOUTH AT 25 MPH.

* SOME LOCATIONS AFFECTED INCLUDE...TEMPLE...SHARON...JAFFREY...NEW
  IPSWICH...RINDGE...ASHBY...WINCHENDON...ASHBURNHAM...WESTMINSTER...
  TEMPLETON...RUTLAND...PRINCETON...PHILLIPSTON...PETERSHAM...
  HUBBARDSTON...GARDNER...FITCHBURG AND BARRE.

FOR YOUR SAFETY...GET INSIDE WHEN THIS STORM APPROACHES. WINDS MAY BE
STRONG ENOUGH TO BRING DOWN SMALL BRANCHES. MINOR STREET FLOODING AND
PONDING OF WATER IN POOR DRAINAGE AREAS IS ALSO POSSIBLE.

&&

LAT...LON 4235 7182 4239 7226 4297 7205 4295 7181

KJC
Special weather statement, Jun 15, 4:43 PM EDT, 1 hour 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
443 PM EDT WED JUN 15 2011

CTZ003-004-152130-
TOLLAND CT-WINDHAM CT-
443 PM EDT WED JUN 15 2011

AT 440 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CAPABLE OF PRODUCING WIND GUSTS TO 40 MPH AND
SMALL HAIL 3 MILES WEST OF UNION...OR ABOUT 10 MILES NORTH OF
MANSFIELD...MOVING SOUTH AT 25 MPH.

* SOME LOCATIONS AFFECTED INCLUDE...STAFFORD SPRINGS...ASHFORD...
  TOLLAND...WILLINGTON...MANSFIELD...STORRS...CHAPLIN...COVENTRY...
  ANDOVER...WILLIMANTIC...SCOTLAND...WINDHAM...HEBRON AND COLUMBIA.

FOR YOUR SAFETY...GET INSIDE WHEN THIS STORM APPROACHES. WINDS MAY BE
STRONG ENOUGH TO BRING DOWN SMALL BRANCHES. MINOR STREET FLOODING AND
PONDING OF WATER IN POOR DRAINAGE AREAS IS ALSO POSSIBLE.

&&

LAT...LON 4160 7241 4163 7241 4164 7242 4203 7233
      4203 7211 4165 7208 4166 7217 4171 7224
      4169 7226 4167 7227 4164 7233 4160 7233
      4159 7240

KJC
Special weather statement, Jun 15, 5:23 PM EDT, 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
523 PM EDT WED JUN 15 2011

MAZ004-010>012-152215-
EASTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-NORTHERN WORCESTER
MA-SOUTHERN WORCESTER MA-
523 PM EDT WED JUN 15 2011

AT 520 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CAPABLE OF PRODUCING WIND GUSTS TO 40 MPH AND
SMALL HAIL OVER NEW BRAINTREE...OR ABOUT 18 MILES WEST OF
WORCESTER...MOVING SOUTH AT 20 MPH.

* SOME LOCATIONS AFFECTED INCLUDE...NORTH BROOKFIELD...WARE...WEST
  BROOKFIELD...EAST BROOKFIELD...WARREN...BROOKFIELD...PALMER...
  BRIMFIELD...MONSON...STURBRIDGE...SOUTHBRIDGE...WALES AND HOLLAND.

FOR YOUR SAFETY...GET INSIDE WHEN THIS STORM APPROACHES. WINDS MAY BE
STRONG ENOUGH TO BRING DOWN SMALL BRANCHES. MINOR STREET FLOODING AND
PONDING OF WATER IN POOR DRAINAGE AREAS IS ALSO POSSIBLE.

&&

LAT...LON 4204 7196 4205 7235 4241 7227 4241 7203

KJC
Special weather statement, Jun 15, 5:43 PM EDT, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
543 PM EDT WED JUN 15 2011

MAZ002-008-152230-
WESTERN FRANKLIN MA-WESTERN HAMPSHIRE MA-
543 PM EDT WED JUN 15 2011

AT 538 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CAPABLE OF PRODUCING WIND GUSTS TO 40 MPH AND
SMALL HAIL 3 MILES SOUTH OF MONROE...OR ABOUT 8 MILES EAST OF NORTH
ADAMS...MOVING SOUTH AT 20 MPH.

* SOME LOCATIONS AFFECTED INCLUDE...CHARLEMONT...HAWLEY...
  PLAINFIELD...EAST WINDSOR...CUMMINGTON...WORTHINGTON AND
  MIDDLEFIELD.

FOR YOUR SAFETY...GET INSIDE WHEN THIS STORM APPROACHES. WINDS MAY BE
STRONG ENOUGH TO BRING DOWN SMALL BRANCHES. MINOR STREET FLOODING AND
PONDING OF WATER IN POOR DRAINAGE AREAS IS ALSO POSSIBLE.

&&

LAT...LON 4239 7302 4263 7296 4266 7296 4266 7299
      4268 7299 4270 7296 4270 7302 4274 7303
      4275 7296 4274 7286 4236 7287 4233 7307
      4239 7307

KJC
Special weather statement, Jun 15, 5:59 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
559 PM EDT WED JUN 15 2011

CTZ003-004-MAZ004-011-012-152245-
EASTERN HAMPDEN MA-NORTHERN WORCESTER MA-SOUTHERN WORCESTER
MA-TOLLAND CT-WINDHAM CT-
559 PM EDT WED JUN 15 2011

AT 555 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CAPABLE OF PRODUCING WIND GUSTS TO 40 MPH AND
PENNY SIZED HAIL 4 MILES SOUTH OF BROOKFIELD...OR ABOUT 17 MILES
SOUTHWEST OF WORCESTER...MOVING SOUTH AT 20 MPH.

* SOME LOCATIONS AFFECTED INCLUDE...CHARLTON...BRIMFIELD...
  STURBRIDGE...SOUTHBRIDGE...WALES...HOLLAND...UNION...WOODSTOCK...
  POMFRET...MANSFIELD...EASTFORD...CHAPLIN AND ASHFORD.

FOR YOUR SAFETY...GET INSIDE WHEN THIS STORM APPROACHES. WINDS MAY BE
STRONG ENOUGH TO BRING DOWN SMALL BRANCHES. MINOR STREET FLOODING AND
PONDING OF WATER IN POOR DRAINAGE AREAS IS ALSO POSSIBLE.

&&

LAT...LON 4179 7194 4179 7225 4223 7222 4223 7198

KJC

The office that day

Everything else NWS Boston/Norton, MA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 15, 3:38 AM EDTSmall Craft AdvisoryBOX15 hr
Jun 15, 5:23 PM EDTSpecial Weather StatementBOXWorcester52 min
Jun 15, 5:43 PM EDTSpecial Weather StatementBOXBerkshire47 min
Jun 15, 6:07 PM EDTSpecial Weather StatementBOXHampshire53 min
Jun 15, 4:43 PM EDTSpecial Weather StatementBOX47 min
Jun 15, 4:38 PM EDTSpecial Weather StatementBOXCheshire37 min

Nearby

Special Weather Statements in Connecticut, 2011Every special weather statement in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.